Arkansas, 2015

Damaging Winds in Arkansas, May 24, 2015

May 24, 2015 · NWS JAN · 2 events in 1 county or zone

Warm, moist air combined with an upper level disturbance to bring scattered to numerous showers and thunderstorms to the area. Some of these storms were severe and brought gusty winds to the region, resulting in some downed trees and other types of damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$24,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Warm, moist air combined with an upper level disturbance to bring scattered to numerous showers and thunderstorms to the area. Some of these storms were severe and brought gusty winds to the region, resulting in some downed trees and other types of damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at May 24, 3:37 PM CST, 6 minutes earlier.

Area forecast discussion, May 24, 3:37 PM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
437 PM CDT SUN MAY 24 2015

.DISCUSSION...
SHORT TERM...SHOWERS AND STORMS HAVE BECOME MORE WIDESPREAD ACROSS
THE AREA WITH DAYTIME HEATING AND AIDED BY BROAD UPPER TROUGHING OVER
THE WESTERN 2/3RDS OF THE COUNTRY AND A MID LEVEL SHORTWAVE PASSING
THROUGH THE RED RIVER VALLEY. WHILE CONVECTION HASN'T BEEN
PARTICULARLY DEEP SO FAR TODAY...SOME OF THE STORMS HAVE STILL BEEN
EFFICIENT WIND PRODUCERS. TORNADO WATCH 204 HAS BEEN POSTED FOR ALL
OF OUR LA PARISHES/AR COUNTIES AND PORTIONS OF WEST/CENTRAL MS.
HOWEVER THE OVERALL TORNADO THREAT APPEARS TO BE ON THE LOW END...
ESPECIALLY WITH EASTWARD EXTENT. LATEST SPC MESOANALYSIS SHOWS
RATHER MARGINAL SRH AND MID LEVEL LAPSE RATES ACROSS MOST OF THE
CWA...WITH NEITHER EXPECTED TO SUBSTANTIALLY INCREASE OVER THE NEXT
FEW HOURS PER SPC SSEO/RECENT RAP RUNS. BUFR SOUNDING ANALYSIS/VWPS
ARE MOSTLY UNIDIRECTIONAL. HOWEVER DEEP LAYER/EFFECTIVE BULK SHEAR IS
INCREASING OVER MUCH OF THE DELTA...SO THERE IS GREATER CONCERN FOR
POTENTIAL DAMAGING WINDS THROUGH THE REMAINDER OF THE AFTERNOON INTO
THE EVENING.

EVEN AS THE SHORTWAVE PULLS AWAY FROM THE REGION...SCATTERED
CONVECTION WILL REMAIN POSSIBLE OVERNIGHT INTO MONDAY AS MID/UPPER
FLOW WILL BE NEARLY MERIDIONAL THUS NOT GIVING ACTIVITY MUCH OF AN
EASTWARD PUSH OUT OF OUR AREA. ANOTHER MID LEVEL SHORTWAVE WILL SWING
ACROSS THE LOWER PLAINS/MS VALLEY MONDAY NIGHT INTO EARLY TUESDAY.
BEST POTENTIAL FOR SEVERE WEATHER INCLUDING SOME POSSIBILITY FOR A
TORNADO OR TWO WOULD BE ACROSS THE DELTA...WHERE THE BEST OVERLAY OF
STRONGER DEEP LAYER SHEAR AND HELICITY IS PROGGED. SIMILARLY WE MAY
SOME CONVECTION BECOME REINVIGORATED FARTHER EAST ACROSS A LARGER
PORTION OF THE CWA DURING THE DAYTIME TUESDAY AS STRONGER FORCING
SPREADS EASTWARD.

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THIS AFTERNOON AND EVENING
ESPECIALLY OVER THE WESTERN HALF OF THE AREA AS PWATS INCREASE TO
AROUND 1 3/4 INCH. IT APPEARS WIDESPREAD AMOUNTS WILL BE LOW ENOUGH
TO PRECLUDE A NOTABLE FLOOD THREAT OVER THE NEXT 24 HOURS. HOWEVER
FLOODING COULD BECOME A GREATER CONCERN MONDAY INTO TUESDAY AS THE
ATMOSPHERE REMAINS VERY MOIST (PWATS INCREASING TO AROUND 2 IN) AND
THE GROUND WILL HAVE BECOME MORE SATURATED DUE TO RAIN FROM
TODAY/TONIGHT. /DL/

LONG TERM...AS WE GO INTO THE REST OF THE PERIOD WE WILL SEE SOME
HEIGHT RISES AS WE GO TOWARD A MORE DIURNAL DRIVEN REGIME FOR MAINLY
AFTERNOON AND EARLY EVENING CONVECTION. THE MEAN RIDGE WILL FLUCTUATE
SOME DURING THE REST OF THE PERIOD./17/

&&

.AVIATION...VFR CONDITIONS AND OCCASIONALLY GUSTY SOUTH TO SOUTHEAST
WINDS ARE EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON AT MOST
TAF SITES ACROSS THE REGION. HOWEVER...THERE WILL BE SCATTERED TO
NUMEROUS SHOWERS AND STORMS MOVING FROM SOUTH TO NORTH THROUGH
TONIGHT AND SOME OF THESE STORMS WILL BRING BRIEF POTENTIAL FOR
CEILINGS AND VIS RESTRICTION IFR OR WORSE...AND ALSO SOME VERY GUSTY
WINDS. EVEN AWAY FROM THE STORMS EXPECT RATHER WIDESPREAD MVFR/IFR
CONDITIONS AT ALL SITES AFTER MIDNIGHT TONIGHT. EXPECT ADDITIONAL
NUMEROUS STORMS TOMORROW WITH OF COURSE POTENTIAL HAZARDS FOR
EXCLUSIVELY VFR TRAFFIC. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  81  70  81 /  64  62  46  76
MERIDIAN      69  80  69  80 /  39  60  40  79
VICKSBURG     71  84  71  81 /  73  60  67  79
HATTIESBURG   71  81  71  82 /  56  66  42  73
NATCHEZ       71  84  71  81 /  70  66  66  77
GREENVILLE    70  83  70  80 /  83  69  74  78
GREENWOOD     71  83  70  79 /  79  66  58  79

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DL/17/BB
Hazardous weather outlook, May 24, 1:51 PM CST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
251 PM CDT SUN MAY 24 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034>036-040>043-
047>049-053>055-059>064-072-252000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN-HINDS-
RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-MARION-
251 PM CDT SUN MAY 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTHWEST
MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...SOUTHWEST MISSISSIPPI...
AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

TORNADOES
THREAT...LIMITED
TIMING...THE REST OF THIS AFTERNOON INTO THE EVENING

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THE REST OF THIS AFTERNOON INTO THE EVENING

SEVERE THUNDERSTORMS ARE POSSIBLE GENERALLY ALONG AND WEST OF
INTERSTATE 55. WIND GUSTS OF 60 MPH AND HAIL TO THE SIZE OF
QUARTERS WILL BE THE PRIMARY SEVERE THREAT. A TORNADO OR TWO
IS ALSO POSSIBLE. LOCALLY HEAVY RAIN CAN ALSO BE EXPECTED.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN MONDAY NIGHT GENERALLY
ALONG AND WEST OF INTERSTATE 55. WIND GUSTS OF 60 MPH WILL BE THE
PRIMARY SEVERE THREAT ALONG WITH LOCALLY HEAVY RAINFALL. A TORNADO
OR TWO CANNOT BE RULED.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON INTO TUESDAY
EVENING GENERALLY ALONG AND NORTH OF THE HIGHWAY 84 CORRIDOR. WIND
GUSTS OF 60 MPH AND HAIL UP TO QUARTER SIZED WILL BE THE PRIMARY
SEVERE THREAT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT AND MONDAY NIGHT THROUGH
TUESDAY NIGHT.

MSZ025>033-037>039-044>046-050>052-056>058-065-066-073-074-252000-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-
NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-COVINGTON-JONES-LAMAR-
FORREST-
251 PM CDT SUN MAY 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...NORTHEAST MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN MONDAY NIGHT GENERALLY
ALONG AND WEST OF INTERSTATE 55. WIND GUSTS OF 60 MPH WILL BE THE
PRIMARY SEVERE THREAT ALONG WITH LOCALLY HEAVY RAINFALL. A TORNADO
OR TWO CANNOT BE RULED.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON INTO TUESDAY
EVENING GENERALLY ALONG AND NORTH OF THE HIGHWAY 84 CORRIDOR. WIND
GUSTS OF 60 MPH AND HAIL UP TO QUARTER SIZED WILL BE THE PRIMARY
SEVERE THREAT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION MONDAY
NIGHT THROUGH TUESDAY NIGHT.

15

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, May 24, 2:16 PM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
316 PM CDT SUN MAY 24 2015

LAZ015-016-023-242045-
RICHLAND LA-FRANKLIN LA-MADISON LA-
316 PM CDT SUN MAY 24 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FRANKLIN...RICHLAND
AND NORTHWESTERN MADISON PARISHES UNTIL 345 PM CDT...

AT 315 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LIDDIEVILLE TO 6 MILES WEST
OF NEWLIGHT...AND MOVING NORTH AT 45 MPH.

WINDS 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WINNSBORO...RAYVILLE...MANGHAM...START...DELHI...LIDDIEVILLE...
ARCHIBALD...WAVERLY...BAKERS...ALTO...TENDAL...CROWVILLE...HOLLY
RIDGE...GILBERT AND BASKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3250 9192 3251 9190 3254 9189 3252 9184
      3254 9184 3257 9181 3245 9132 3220 9143
      3220 9149 3210 9151 3209 9149 3208 9149
      3201 9152 3211 9187 3214 9190 3216 9189
      3216 9193
TIME...MOT...LOC 2015Z 191DEG 45KT 3216 9185 3207 9154

EC
Local storm report, May 24, 2:30 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT SUN MAY 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     LAUREL                  31.69N 89.14W
05/24/2015                   JONES              MS   EMERGENCY MNGR

            REPORT OF SOME TREES AND POWERLINES DOWN. ONE TREE FELL
            ON A HOME ON 4TH STREET WITH NO INJURIES. ALSO SOME TREES
            DOWN SCATTERED NEAR SHARON AND SHADY GROVE JUST NORTH OF
            LAUREL.

&&

DCOX
Special weather statement, May 24, 2:33 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
333 PM CDT SUN MAY 24 2015

ARZ074-LAZ007-242115-
ASHLEY AR-MOREHOUSE LA-
333 PM CDT SUN MAY 24 2015

...A STRONG THUNDERSTORM WILL AFFECT WESTERN ASHLEY COUNTY UNTIL 415
PM CDT...

AT 332 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR HUTTIG...MOVING NORTH AT 45 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  CROSSETT AND WEST CROSSETT AROUND 345 PM CDT.
  NORTH CROSSETT AROUND 350 PM CDT.
  OLD MILO AROUND 400 PM CDT.
  FOUNTAIN HILL AROUND 410 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BLANCHTON.

LAT...LON 3315 9211 3316 9214 3320 9214 3321 9208
      3324 9209 3328 9204 3328 9200 3330 9200
      3331 9198 3335 9199 3338 9196 3340 9199
      3340 9182 3293 9201 3293 9207 3301 9207
      3303 9211 3310 9214
TIME...MOT...LOC 2032Z 196DEG 38KT 3303 9210

DB
Special weather statement, May 24, 2:37 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
337 PM CDT SUN MAY 24 2015

MSZ059-060-242100-
ADAMS MS-JEFFERSON MS-
337 PM CDT SUN MAY 24 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ADAMS AND
SOUTHWESTERN JEFFERSON COUNTIES UNTIL 400 PM CDT...

AT 337 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR CRANFIELD...OR 9 MILES SOUTHEAST OF NATCHEZ...MOVING NORTH AT
25 MPH.

DIME SIZE HAIL AND WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  CRANFIELD AROUND 350 PM CDT.
  STANTON AROUND 400 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3140 9134 3172 9139 3175 9136 3175 9127
      3176 9126 3161 9115 3160 9116 3140 9116
TIME...MOT...LOC 2037Z 179DEG 16KT 3148 9124

EC
Special weather statement, May 24, 2:56 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
356 PM CDT SUN MAY 24 2015

MSZ019-025-242130-
LEFLORE MS-SUNFLOWER MS-
356 PM CDT SUN MAY 24 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SUNFLOWER AND
NORTHWESTERN LEFLORE COUNTIES UNTIL 430 PM CDT...

AT 356 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR SUNNYSIDE...OR 11 MILES EAST OF RULEVILLE...MOVING NORTH AT 35
MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MINTER CITY AROUND 405 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SCHLATER.

LAT...LON 3381 9045 3381 9021 3376 9022 3376 9025
      3375 9030 3373 9031 3370 9030 3369 9029
      3370 9026 3374 9024 3373 9022 3360 9025
      3361 9046 3399 9060 3399 9045
TIME...MOT...LOC 2056Z 182DEG 28KT 3368 9036

DB
Special weather statement, May 24, 3:21 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
421 PM CDT SUN MAY 24 2015

MSZ035-042-242145-
YAZOO MS-HUMPHREYS MS-
421 PM CDT SUN MAY 24 2015

...A STRONG THUNDERSTORM WILL AFFECT WESTERN HUMPHREYS AND WESTERN
YAZOO COUNTIES UNTIL 445 PM CDT...

AT 421 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF HOLLY
BLUFF TO NEAR TINSLEY...AND MOVING NORTH AT 45 MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  YAZOO CITY AROUND 440 PM CDT.
  MIDNIGHT AROUND 445 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SATARTIA AND LOUISE.

LAT...LON 3325 9062 3293 9038 3282 9025 3259 9042
      3267 9056 3286 9067
TIME...MOT...LOC 2121Z 186DEG 41KT 3295 9068 3278 9057 3265 9047

DB

The radar

The Jackson/Brandon,MS radar (KDGX), 150 km away, was scanning. The volume nearest the first event began at 21:43 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Chicot

When
May 24, 3:43 PM CST
Where
Chicot County, 2.37 mi NNE of Indian
Measured
52 kt (60 mph) estimated gust
Property damage
$12,000
Reported by
Law Enforcement
Coordinates
33.080, -91.280

Trees and powerlines were blown down at Old Kilbourne Road and Evans Road.

Thunderstorm Wind, Chicot

When
May 24, 3:58 PM CST to 4:05 PM CST
Where
Chicot County, 0.69 mi S of Lake Vlg to 1.73 mi W of Luna
Measured
53 kt (61 mph) estimated gust
Property damage
$12,000
Reported by
Law Enforcement
Coordinates
33.320, -91.280

Trees and powerlines were blown down around Lake Village and some trees were blown down just northeast of Lake Village.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 567909, 567910.